Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Jan 11, 2024, 3:18 AM CST for 4 states. It took effect at Jan 11, 2024, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 3:18 AM CST (09:18 UTC)
- In effect from
- Jan 11, 2024, 6:00 PM CST
- Expired
- Jan 12, 2024, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WWUS74 KSHV 110918 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 318 AM CST Thu Jan 11 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-120930- /O.NEW.KSHV.WI.Y.0002.240112T0000Z-240113T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 318 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY... * WHAT...South winds tonight, turning northwesterly Friday morning between 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...From 6 PM this evening to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 53
2 follow-up statements
994 WWUS74 KSHV 120908 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 308 AM CST Fri Jan 12 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-122115- /O.CON.KSHV.WI.Y.0002.000000T0000Z-240113T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 308 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwesterly winds between 20 to 30 mph with gusts up to 45 mph are expected. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...Through 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 33
041 WWUS74 KSHV 122114 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 314 PM CST Fri Jan 12 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-130000- /O.CON.KSHV.WI.Y.0002.000000T0000Z-240113T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 314 PM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwesterly winds between 20 to 30 mph with gusts up to 35 or 40 mph will soon subside after sunset. * WHERE...Portions of south central and southwest Arkansas, north central and northwest Louisiana, southeast Oklahoma and east and northeast Texas. * WHEN...Through 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:51 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 10, 10:51 PM CST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1051 PM CST Wed Jan 10 2024 ...New AVIATION... .UPDATE... Issued at 851 PM CST Wed Jan 10 2024 As of 8:45 PM tonight, temperatures are gradually falling into the upper 40s/lower 50s under mostly clear skies. With southerly winds slackening below 5-10 mph in speed/direction, temperature minimums are still expected to be milder overnight (upper 30s/low to mid-40s in most areas). With weather and observed trends continuing as anticipated, forecast grid adjustments were not necessary at this time. /16/ && .SHORT TERM... (This evening through Thursday Night) Issued at 220 PM CST Wed Jan 10 2024 Oh well, you win some and you loose some by a category: Stellar Sunny day going with the warmer SW winds. Air temps are seeing low to mid 60s across our area with DeQueen and El Dorado hanging on to 59 last hour. We should decouple gusts with a S/SW wind overnight with a wide range of temps from low to mid 40s along and south of I-20, but still sheltered freezing possible in S AR. Our dew points remain in the 20s most everywhere with 35 now at Lufkin for the wettest. Overnight our dew points will continue rising with progs looking at some much warmer wet air in the lower 50 range arriving very early tomorrow. This could quickly bring some patchy dense fog as the ground temps are still in the lower 40s four inches deep. This fog may even become area dense or it may end up just being an increase in very low clouds in many cases. Either way, a little dreary to start the day and less wind to disperse said fog which may linger until late morning for some of us. Overall, some limited sun and the persistent southerly flow will make for a warmer afternoon area wide on Thursday as we set up for our next weather event. The SPC Day 2 still covers nearly all of our cwa with a Slight Risk for a gamut of severe threats. Elevated cells with the lead short wave could bring hail to our NW third overnight with that coverage expanding in the predawn hours for all. The cold front will bring a linear mode to bear which will under cut and help sweep the threat eastward early in the day. However, it's the rouge cells that will bear watching in the warm sector and even on the developing line of thunderstorms, with a QLCS tornadic threat possible as well. Rain totals should not be an issue with some inch plus numbers for an upper bound. The very limited early daytime heating may clip some of our parishes with a lingering severe threat, but the NW winds shifting out the warm moist air will be welcomed as the cold front plows down our LA I-49 corridor during the mid to late morning. We will consequently see a wide range of low temps early Friday mid 30s in E TX/OK and still many 40s and even some mid 50s in our parishes. We can all expect falling numbers W to E during another very windy day in the wake of the cold front. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 220 PM CST Wed Jan 10 2024 Bottom line up front...a significant surge of Arctic air still looks poised to affect the Four-State region by the beginning of next week with our coldest temperatures of this winter season. By Friday morning, convection will be on the downward trend after daybreak through around midday as a cold front continues to advance eastward across the region. Any lingering showers and thunderstorms will generally be confined to our easternmost zones (mainly east of I-49) and possibly some light wrap-around precipitation in the form of a wintry mix (mainly north of I-30) with the exiting upper-level trough. Much cooler post-frontal air will continue to infiltrate the region during the afternoon with temperatures falling throughout the day and highs ranging from the mid 40s NW to the mid 60s SE. Strong and gusty W/NW winds will persist in wake of the front, potentially leading to a Wind Advisory being needed on Friday before wind speeds gradually decrease Friday night. Beyond Friday night, the focus quickly shifts to an emerging Arctic air mass advancing southward from Canada into the northern CONUS. This Arctic air will gradually spread across the Plains throughout the upcoming weekend with the potential of rather significant winter weather impacts across our region as we approach early next week. Medium-range model progs continue to highlight the likely threat of anomalously cold temperatures while the chance of a wintry mix of precipitation remains possible but less certain given discrepancies in deterministic model solutions. Regardless of the potential precip impacts, an extended period of sub-freezing temperatures potentially lasting upwards of 48 hours or more does appear to be increasing in at least our northern zones while that is less certain in southern zones depending on Tuesday's high temperatures which may manage to get just above freezing. So in summary, our confidence does continue to increase with respect to the likelihood of extremely cold temperatures while the potential for wintry mixed precipitation is still somewhat uncertain through the day on Monday. For now, have maintained low-end chances of a wintry mix beginning late Sunday night through the day on Monday as the very shallow Arctic air mass seeps southward throughout Monday morning. The shallow nature of the air mass does favor some freezing rain before likely transitioning to sleet and snow later on in the event based on the latest trends. Very cold overnight temperatures will persist through mid-week with single digits, teens and lower 20s expected before temperatures begin to moderate by Wednesday and Wednesday night. Stay tuned for additional details as the forecast continues to be refined over the next several days! /19/ && .AVIATION... (06Z TAFS) Issued at 1049 PM CST Wed Jan 10 2024 For the 11/06Z TAF update, VFR vis/cigs are expected until 11/10Z as winds slacken to allow MVFR/IFR vis/cigs and FG likely near western terminals. VFR vis/cigs will return by 11/18Z as insolation and southerly surface winds return. VCSH/-SHRA will begin areawide by 12/04Z. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 43 70 45 57 / 0 10 100 10 MLU 41 69 54 64 / 0 10 90 50 DEQ 29 62 34 47 / 0 10 90 10 TXK 37 64 39 51 / 0 10 90 10 ELD 37 67 48 57 / 0 20 100 30 TYR 44 69 36 50 / 0 10 90 0 GGG 42 70 39 54 / 0 10 90 0 LFK 46 73 43 57 / 0 10 90 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....19 AVIATION...16
Hazardous weather outlook, Jan 10, 5:33 AM CST, 21 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 533 AM CST Wed Jan 10 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 533 AM CST Wed Jan 10 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another strong cold front will bring more widespread rainfall to the region on Thursday night and Friday, along with the chance for more severe weather. Can't rule out a brief change over to some light wintry precipitation north of Interstate 30 Friday, but no impacts are expected. Quiet conditions will return by the upcoming weekend, with more freezing temperatures each morning. By early next week, models continue to suggest some of the coldest air of the current winter season will move into the region. There is also a chance for some wintry precip with this airmass, which could potentially cause some impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 20
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.